Alert archive / California / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 27, 2014, 7:03 AM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2014, 7:03 AM PDT (14:03 UTC)
- Expired
- Sep 27, 2014, 7:45 AM PDT
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 3:16 AM PDT | Severe Thunderstorm Watch | SPC | 8 hr |
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS55 KVEF 271403
SVRVEF
AZC015-CAC071-271445-
/O.NEW.KVEF.SV.W.0047.140927T1403Z-140927T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
703 AM MST SAT SEP 27 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN
CALIFORNIA...
* UNTIL 745 AM MST/745 AM PDT/.
* AT 702 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLACK MEADOW LANDING CAMPGROUND...OR NEAR PARKER DAM...AND WAS
MOVING NORTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARIZONA 95 BETWEEN PARKER DAM AND LAKE HAVASU CITY...
AREAS JUST NORTH OF PARKER DAM...
BLACK MEADOW LANDING CAMPGROUND...CATTAIL COVE STATE PARK AND
THREE DUNES CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST
SATURDAY MORNING/1100 AM PDT SATURDAY MORNING/ FOR NORTHWEST ARIZONA
AND SOUTHERN NEVADA.
&&
LAT...LON 3424 11429 3474 11421 3475 11404 3460 11381
3428 11406 3430 11412 3426 11413 3421 11421
TIME...MOT...LOC 1403Z 198DEG 33KT 3431 11419
$$
WOLCOTT2 follow-up statements
387
WWUS55 KVEF 271424
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
724 AM MST SAT SEP 27 2014
AZC015-CAC071-271445-
/O.CON.KVEF.SV.W.0047.000000T0000Z-140927T1445Z/
MOHAVE AZ-SAN BERNARDINO CA-
724 AM MST SAT SEP 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM
MST/745 AM PDT/ FOR EXTREME SOUTHEASTERN SAN BERNARDINO AND SOUTH
CENTRAL MOHAVE COUNTIES...
AT 721 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS. THE STORMS WERE LOCATED
NEAR CATTAIL COVE STATE PARK...OR SOUTH AND EAST OF LAKE HAVASU
CITY...MOVING NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ARIZONA ROUTE 95 SOUTH OF LAKE HAVASU CITY...
AREAS NORTH OF PARKER DAM...
MAINLY RURAL AREAS OF SOUTHERN MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST
SATURDAY MORNING/1100 AM PDT SATURDAY MORNING/ FOR NORTHWEST ARIZONA
AND SOUTHERN NEVADA.
&&
LAT...LON 3437 11427 3474 11421 3475 11404 3460 11381
3428 11406 3430 11412 3426 11413 3424 11415
TIME...MOT...LOC 1423Z 198DEG 33KT 3448 11412
$$
WOLCOTT763
WWUS55 KVEF 271438
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
738 AM MST SAT SEP 27 2014
AZC015-CAC071-271448-
/O.EXP.KVEF.SV.W.0047.000000T0000Z-140927T1445Z/
MOHAVE AZ-SAN BERNARDINO CA-
738 AM MST SAT SEP 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SAN
BERNARDINO AND SOUTH CENTRAL MOHAVE COUNTIES WILL EXPIRE AT 745 AM
MST/745 AM PDT/...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
THRESHOLDS AND THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME. A
FLOOD ADVISORY REMAINS IN EFFECT FOR THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST
SATURDAY MORNING/1100 AM PDT SATURDAY MORNING/ FOR NORTHWEST ARIZONA
AND SOUTHERN NEVADA.
LAT...LON 3437 11427 3474 11421 3475 11404 3460 11381
3428 11406 3430 11412 3426 11413 3424 11415
TIME...MOT...LOC 1438Z 198DEG 33KT 3461 11407
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 5:08 AM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 27, 5:08 AM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 508 AM PDT SAT SEP 27 2014 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS TODAY. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA THIS WEEKEND WITH THE BEST CHANCE OF SIGNIFICANT RAIN AND SOME STRONG STORMS OVER EASTERN LINCOLN...EASTERN CLARK...AND MOHAVE COUNTIES EARLY TODAY BEFORE MOVING EAST. MUCH COOLER TEMPERATURES CAN BE EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. && .UPDATE... QUICK UPDATE TO TRIM BACK SOME OF THE FLASH FLOOD WATCH. BEST AREAS FOR FLASH FLOODING WILL BE ALONG THE COLORADO RIVER NORTHWARD THROUGH NORTHEAST CLARK COUNTY...EASTERN LINCOLN COUNTY...AND LOCATIONS EAST. AS THE CONVECTION SHIFTS EAST WITH ADVANCING DRY AIR THIS MORNING...WE WILL KEEP TRIMMING BACK THE WESTERN EDGE. WILL DO THE SAME WITH SEVERE THUNDERSTORM WATCH NUMBER 507 ONCE STORMS PUSH EAST. ONCE AGAIN...THE THREAT FOR FLASH FLOODING AND SEVERE STORMS WILL RESIDE ALONG AND EAST OF A LINE FROM PIOCHE TO OVERTON TO NEEDLES TO LAKE HAVASU CITY THIS MORNING. && .PREVIOUS DISCUSSION... 328 AM PDT SAT SEP 27 2014 THE PACIFIC STORM SYSTEM CONTINUES TO DEEPEN ACROSS CENTRAL CALIFORNIA THIS MORNING. MOISTURE CONTINUES TO INCREASE...AND COMBINED WITH LARGE SCALE FORCING...WE CONTINUE TO SEE SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE FROM SOUTH TO NORTH ACROSS MOHAVE...EASTERN CLARK...EASTERN LINCOLN...AND ISOLATED PORTIONS OF FAR EASTERN SAN BERNARDINO EARLY THIS MORNING. TRAINING OF STORMS WILL INCREASE THE THREAT OF FLASH FLOODING. ADDITIONALLY...STRONG WINDS ALOFT COULD MIX DOWN TO THE SURFACE WITH THE STRONGER STORMS...POTENTIALLY PRODUCING LOCALIZED DAMAGING WINDS. HAIL WILL BE ANOTHER THREAT...WITH THE STRONGEST STORMS. WITH THE GREATEST SHEAR APPROACHING THE AREA NOW...A FEW STORMS COULD HAVE ROTATION...PARTICULARLY ACROSS MOHAVE COUNTY. GIVEN THE FAVORABLE SET UP FOR SOME SEVERE STORMS ACROSS EASTERN LINCOLN...EASTERN CLARK...AND MOHAVE COUNTIES...SEVERE THUNDERSTORM WATCH NUMBER 507 WAS COORDINATED AND ISSUED BY THE STORM PREDICTION CENTER AND IS VALID UNTIL 11 AM PDT/MST. DRY AIR WILL WORK IN FROM THE WEST...PUSHING CONVECTION OUT OF CLARK...SAN BERNARDINO...AND LINCOLN COUNTIES A LITTLE LATER THIS MORNING. WILL LOOK TO MAKE SOME UPDATES TO BOTH THE FLASH FLOOD AND SEVERE THUNDERSTORM WATCHES AT THAT TIME. THE MOISTURE BAND IS ON TRACK TO PUSH INTO EASTERN MOHAVE COUNTY DURING THE AFTERNOON TODAY AND EAST OF THE AREA THIS EVENING. THIS IS COINCIDENT WITH THE LOW CONTINUING TO DEEPEN AND MOVE INTO CENTRAL NEVADA...PUSHING THAT DRY AIR EASTWARD. ISOLATED TO SCATTERED INSTABILITY SHOWERS WILL DEVELOP MAINLY NORTH AND WEST OF LAS VEGAS THIS AFTERNOON THROUGH SUNDAY EVENING. COULD STILL SEE SOME SMALL HAIL FROM THESE INSTABILITY SHOWERS WITH THE COLD TEMPS ALOFT. ALSO...ABOUT AN INCH OR SLIGHTLY BETTER OF SNOW ACROSS THE HIGHEST PEAKS OF THE SIERRA WILL STILL BE POSSIBLE THROUGH SUNDAY. THE UPPER LOW WILL MOVE INTO UTAH SUNDAY NIGHT WITH ALL PRECIPITATION ENDING FROM WEST TO EAST. NORTHWEST FLOW WILL THEN SET UP OVER THE AREA MONDAY THROUGH FRIDAY...WITH MAINLY DRY CONDITIONS EXPECTED. A MOISTURE STARVED SHORTWAVE IS FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY. MODELS STILL DIFFER ON THE OVERALL DEPTH OF THE TROUGH...WHICH IMPACTS THE WIND AND TEMPERATURE FORECAST FOR BOTH WEDNESDAY AND THURSDAY. WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST. BELOW NORMAL TEMPERATURES FOR THIS TIME OF YEAR WILL CONTINUE INTO THE WORK WEEK...BUT WE SHOULD SEE A SLIGHT WARMING TREND. TEMPS NEAR OR SLIGHTLY ABOVE NORMAL ARE EXPECTED BY WEDNESDAY...THEN PERHAPS A SLIGHT COOL DOWN THURSDAY AND FRIDAY WITH THE TROUGH PASSAGE. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS THIS MORNING 10-15 KTS...THEN PICKING UP AGAIN LATE MORNING AND THROUGH THE AFTERNOON WITH GUSTS AROUND 25-30 KTS POSSIBLE. THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE MORMON MESA AND PEACH SPRINGS CORRIDORS TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH/SOUTHWEST WINDS GENERALLY 10-15 KTS WITH GUSTS AROUND 25-30 KTS TODAY. KBIH WILL SEE STEADY NORTH WINDS THROUGH THE TAF PERIOD AND SOME SHOWERS AROUND THE AREA THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS IN EASTERN LINCOLN...EASTERN CLARK...AND MOHAVE COUNTIES THIS MORNING WILL SHIFT INTO MOHAVE COUNTY BY LATE THIS MORNING. && .SPOTTER INFORMATION STATEMENT... THERE IS POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE FORECAST AREA NOW THROUGH SATURDAY AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH FRIDAY. && UPDATE...PADDOCK PREV DISCUSSION/AVIATION...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 27, 1:16 AM PDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
116 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 5 WSW NORTH LAS VEGAS 36.23N 115.23W
09/26/2014 CLARK NV BROADCAST MEDIA
BROADCAST MEDIA REPORTS SEVERAL DRIVERS STRANDED IN
FLOODWATERS AT N RANCHO DR AND W ALEXANDER RD. WATER WAS
REPORTED TO BE AS DEEP AS 1-2 FEET IN SPOTS.
&&
JPULLINLocal storm report, Sep 27, 2:20 AM PDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM FLASH FLOOD 3 NNW HUALAPAI MOUNTAIN 35.14N 113.92W
09/27/2014 MOHAVE AZ FIRE DEPT/RESCUE
PINION PINE FIRE DISTRICT REPORTS THAT DW RANCH RD IS
CLOSED DUE TO FLOODING BETWEEN MILE MARKER 3 AND 4.5.
&&
JPULLINLocal storm report, Sep 27, 3:17 AM PDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
317 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 4 W KINGMAN 35.21N 114.10W
09/27/2014 M0.75 INCH MOHAVE AZ MESONET
MOHAVE COUNTY FLOOD CONTROL GAUGE AT COYOTE PASS RECORDED
0.75 INCH OF RAINFALL IN 20 MINUTES.
&&
JPULLINLocal storm report, Sep 27, 5:56 AM PDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
556 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.24N 114.29W
09/27/2014 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS 6 INCHES OF WATER FLOWING THROUGH
A WASH ACROSS ESTRELLA ROAD.
&&
JPULLINThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 6:52 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 23 min |
| Sep 27, 7:35 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 4 hr |
| Sep 26, 7:13 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 26, 9:56 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Sep 26, 10:16 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 26, 11:22 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 1:37 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 4:59 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 5:25 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 6:48 AM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 27, 7:18 AM PDT | Severe Thunderstorm Warning | VEF | Mohave | 27 min |
| Sep 27, 7:59 AM PDT | Severe Thunderstorm Warning | VEF | Mohave | 19 min |
| Sep 27, 8:10 AM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Sep 27, 8:16 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 8:40 AM PDT | Flash Flood Warning | VEF | Mohave | 4 hr |
| Sep 27, 8:56 AM PDT | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 9:11 AM PDT | Areal Flood Warning | VEF | Mohave | 18 hr |
| Sep 27, 9:41 AM PDT | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 3:39 PM PDT | Areal Flood Advisory | VEF | Mohave | 6 hr |
Nearby
Severe Thunderstorm Warnings in California, 2014Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.